Thunderstorm Wind, Daviess
- When
- June 20, 8:10 PM CST
- Where
- Daviess County, Whitesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.683, -86.883
Three trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 20, 12:00 PM CST, 8 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT TUE JUN 20 2006 .DISCUSSION... SURFACE ANALYSIS SHOWS SOMEWHAT OF A WARM SECTOR TYPE BOUNDARY ARCING ACROSS NERN PTNS FA...WITH VISIBLE SHOTS LIKEWISE HINTING AT A BOUNDARY IN THIS VICINITY. PRIMARY FRONTAL BOUNDARY IS TO THE NORTH...AND WILL REMAIN SO AS STRONG UPPER HIGH BULGES ACROSS MID MS VALLEY. STILL WE COULD SEE ISOLATED HEAT OF THE DAY POPS ALONG ITS PERIPHERY AND IN PARTICULAR IF THE DISCONTINUITY/BOUNDARY ACROSS THE NE HELPS INITIATE ANY UPDRAFT...LAPSE RATES ARE SUFFICIENT TO SUSTAIN IN THE PM HEAT. IN FACT LAST NIGHT ISOLATED DEVELOPMENT CONTINUED THRU MUCH OF THE NIGHT...AND WE SHOULD SEE A SIMILAR WX PIC TONIGHT GIVEN THE SIMILARITY OF THE ENVIRONMENT. SLGT RISK SVR REMAINS TO OUR NORTH THU BUT HEIGHTS BEGIN TO LOWER SOMEWHAT AS HIGH BROADENS AND BOUNDARY STARTS TO SAG SOUTH. BY FRI-FRI NIGHT THE FRONT IS MOVING INTO THE FA AND OUR POPS PEAK IN HIGH CHC CAT (FOR NOW)...WITH SLGT RISK SVR ACCOMPANYING FRONTAL ASSOCIATED CONVECTION. WE ARE NOT YET COMFORTABLE YANKING THE POPS SAT AS THE BOUNDARY MAY STALL...PARTICULARLY ACROSS THE SE...UNTIL THE UPPER WAVE PASSES...SO WELL KEEP THE SLGT CHANCE MENTION GOING. HOWEVER BY SAT AND IN PARTICULAR THE REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK...WE SHOULD BEGIN TO DRY AS COOLER/LESS HUMID AIR COMES IN BEHIND THE FRONT. HOT WX TIL FROPA TO CONTINUE WITH ALL MOS SHOWING M90S WED AS THE HOTTEST/DRIEST DAY AND TDS IN THE L70S...WITH HEAT INDEX PEAKING NR 100. AFTER THAT WE BLEND THE NEW MOS WITH THE EXTENDED MEX MOS AND THE COLLABORATIVE PICTURE...WHICH IS NOT MUCH DIFFERENT THAN PREVIOUS PACKAGES GIVEN THE MODELS RATHER UNCOMMON CONSISTENCY IN PUSHING A MID-LATE JUN COLD FRONT ON THRU THE FA. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 442 AM CDT TUE JUN 20 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-210945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 442 AM CDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS TODAY...MAINLY THIS AFTERNOON OVER MUCH OF THE QUAD STATE REGION. FOR THIS EVENING...THE CHANCES FOR THUNDERSTORMS WILL BE CONFINED TO AREAS ALONG AND EAST OF A LINE FROM CARBONDALE AND EDDYVILLE ILLINOIS...TO BURNA AND CANTON KENTUCKY. THOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW STORMS MAY PUSH SEVERE LIMITS. THE MAIN HAZARDS WOULD BE HAIL AND DAMAGING WIND GUSTS. HEAT INDEX VALUES ARE EXPECTED TO REACH BETWEEN 95 AND 100 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX VALUES ARE EXPECTED TO REACH BETWEEN 95 AND 100 WEDNESDAY AFTERNOON. A CHANCE OF THUNDERSTORMS IS FORECAST FOR THURSDAY THROUGH SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY FOR AREAS ALONG AND NORTH OF A LINE FROM MARBLE HILL MISSOURI...TO GOREVILLE ILLINOIS TO OWENSBORO KENTUCKY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. STRONG TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT ON FRIDAY AND SATURDAY AS WELL...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY THIS AFTERNOON AND EVENING...BUT MAY BE REQUESTED ON THURSDAY. IN ADDITION TO SEVERE WEATHER...SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR EXTREMELY HEAVY RAINFALL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 535 PM CDT TUE JUN 20 2006 INZ082-202315- PIKE IN- 535 PM CDT TUE JUN 20 2006 AT 535 PM...WEATHER SERVICE DOPPLER RADAR DETECTED A STRONG THUNDERSTORM JUST EAST OF PETERSBURG...AND NORTHWEST OF OTWELL. THE STORM WAS MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PEA TO MARBLE SIZE HAIL...VERY HEAVY RAIN AND GUSTY WINDS AS IT CONTINUES TO TRACK ACROSS THE NORTHEAST PART OF PIKE COUNTY THROUGH 615 PM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
720 PM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 4 S WINSLOW 38.33N 87.21W
06/20/2006 E1.00 INCH PIKE IN TRAINED SPOTTER
&&
MIKENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
748 PM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL FULDA 38.11N 86.84W
06/20/2006 E0.75 INCH SPENCER IN PUBLIC
&&
MIKENSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 757 PM CDT TUE JUN 20 2006 ILZ078-INZ081-082-086>088-210200- GIBSON IN-PIKE IN-SPENCER IN-VANDERBURGH IN-WABASH IL-WARRICK IN- 757 PM CDT TUE JUN 20 2006 AT 755 PM...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE NUMEROUS STRONG THUNDERSTORMS ALONG A LINE FROM PRINCETON INDIANA... TO NEAR SANTA CLAUS. OTHER STRONG THUNDERSTORMS WERE OVER PIKE COUNTY. THROUGH 900 PM...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PEA TO MARBLE SIZE HAIL...TORRENTIAL RAINFALL...AND GUSTY WINDS. THE RAINFALL MAY RESULT IN STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS. MOVEMENT OF THE SHOWERS AND STORMS WILL BE SOUTHEAST UP TO 20 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 835 PM CDT TUE JUN 20 2006 KYZ019-210200- DAVIESS KY- 835 PM CDT TUE JUN 20 2006 AT 835 PM...WEATHER SERVICE DOPPLER RADAR SHOWED A VERY STRONG THUNDERSTORM NEAR THE DAVIESS...HANCOCK COUNTY LINE. HAIL UP TO DIME SIZE WILL BE POSSIBLE JUST INSIDE THE DAVIESS COUNTY LINE SOUTH OF GATEWOOD THROUGH 900 PM THIS EVENING. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
906 PM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL WHITESVILLE 37.68N 86.87W
06/20/2006 E1.00 INCH DAVIESS KY TRAINED SPOTTER
&&
MIKENThe Louisville radar (KLVX), 89 km away, was scanning. The volume nearest the first event began at 02:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
Three trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516685.